i have come up with my own pain plan. hope I don't have to use it. 4 step plan. 1. talk to gastro(done) there r no anti-inflammatory meds I can take with coumidin. 2. talk to pain dr. (probably wont get any answers. 3. talk to pcp about stopping coumidin (she said she cant ok because I would probably get more. 4. stop taking coumidin (50% chance of getting more clots, or 100% chance of living with unbearable pain for a long time. I have been to 3 pain clinics, all just do injections and ablations. for about 3 yrs. just go around and around. no results. don't want to ask for pain meds because I will just be labeled pill seeker,dr shopper.not going to beg for pain meds(that's not what this is about. any input would be appreciated thanks.
Please ... I pray you stay on coumadin. Your life is at stake. If you've been to a pain clinic and it wasn't a good fit, ask your doctor for a better fit. Sometimes it's hard but keep a good mental attitude. Showing your doctor the desire to get proper help is key. Believe in you first. Know your body, what's going on with it and get all knowledge possible. I was detained and forgot everything you wrote. I'll get back to you but please stay on your coumadin.
I agree wholeheartedly with shadowme. Please don't stop taking your Coumadin. I looked in the drugs.com interactions checker for OTC pain relievers, and you can take acetaminophen. It says:
"warfarin ↔ acetaminophen
Applies to: Coumadin (warfarin), acetaminophen
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed. "
If just the acetaminophen won't help, then you should ask your pain doctor for a pain med that is buffered with acetaminophen. You are in pain!!! Obviously, the injections and ablations are not helping you. If your current pain doctor won't listen to you, then find a new pain management doctor. You have done it their way for 3 years. Now you have to insist that they either help you, or send you to someone who will. I hope you can get some relief soon.
Also remember : you know your body. One issue at a time. If you are not comfortable with injections say no! Ablation depends on what. Take out all OTC meds and no anti inflammatory meds unless approved by doctor. Deducing and starting over with just coumadin (only with firm approval from.doctor) may be a good starting point in determining what to rule out.
You could well risk having unbearable pain that a portion of stroke survivors say is as bad or worse than death. Try not being able to ever talk, move, eat and be in even worse pain after a bad stroke. You obviously don't have a clue what a stroke can do to you. To say that only anti-inflammation meds is your only way out of the pain is just plain wrong. I had a major stroke and indirectly it led to kidney failure. So due to the kidney failure, no anti-inflammation meds for me. And I'm not on anything like Coumadin. I got severe 24/7 migraines CAUSED by my stroke. I have gotten much relief from a variety of meds including opiates. There have to be more solutions for you with your pain. In addition I had major pain which I still have from my stroke, plus difficulty swallowing, now hate to eat, plus I've gotten a lot of other medical problems from my stroke. See my profile. And I've had a very good recovery as strokes go. Your stroke could be far worse.
Try for a different pain management doctor. And if that doesn't work, go to another pain management doctor. Don't go off the Coumadin.
Dear coldman - I have Crohns Disease, so an anti inflammatory is ALWAYS on board. I am NOT on coumidin now, but after 2 heart attacks and finally double by pass surgery, coumidin was used for almost a year, with no ill side effects. Pain doc probably NOT going to suggest stopping blood thinner, will leave that up to prescribing doctor. My GI doc knew I had to take coumidin and did not mention there was a problem taking it with my Crohns meds which included anti inflammatory's. Why the idea you should not be taking coumidin, it could very well save your life. Wishing you well...
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2011 • 4 answers
I have severe back pain. I already went to my doctor and they said that nothing was wrong but I have
Posted 24 Jul 2011 • 5 answers
Posted 7 Nov 2011 • 3 answers
Posted 12 Jun 2012 • 8 answers
Posted 23 Jul 2013 • 1 answer